Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Riesz decompositions in Markov process theory

Authors: R. K. Getoor and J. Glover
Journal: Trans. Amer. Math. Soc. 285 (1984), 107-132
MSC: Primary 60J45; Secondary 60J40
MathSciNet review: 748833
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Riesz decompositions of excessive measures and excessive functions are obtained by probabilistic methods without regularity assumptions. The decomposition of excessive measures is given for Borel right processes. The results for excessive functions are formulated within the framework of weak duality. These results extend and generalize the pioneering work of Hunt in this area.

References [Enhancements On Off] (What's this?)

  • [1] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Academic Press, New York, 1968. MR 0264757 (41:9348)
  • [2] R. K. Getoor, Markov processes: Ray processes and right processes, Lecture Notes in Math., Vol. 446, Springer-Verlag, Berlin, Heidelberg and New York, 1975. MR 0405598 (53:9390)
  • [3] -, Transience and recurrence of Markov processes (Sém. de Prob. XIV), Lecture Notes in Math., vol. 784, Springer-Verlag, Berlin, Heidelberg and New York, 1980. MR 580144 (82c:60131)
  • [4] R. K. Getoor and J. Glover, Markov processes with identical excessive measures, Math. Z. 184 (1983), 287-300. MR 716278 (85m:60129)
  • [5] R. K. Getoor and M. J. Sharpe, Naturality, standardness, and weak duality for Markov processes, Z. Wahrsch. Verw. Gebiete (submitted). MR 756804 (86f:60093)
  • [6] G. A. Hunt, Markov processes and potentials. I, II, III, Illinois J. Math. 1 (1957), 44-93; 316-369; 2 (1958), 151-213.
  • [7] D. Revuz, Mesures associées aux fonctionnelles additives de Markov. II, Z. Wahrsch. Verw. Gebiete 16 (1970), 336-344. MR 0281261 (43:6979)
  • [8] M. J. Sharpe, General theory of Markov processes (to appear).
  • [9] J. B. Walsh, Markov processes and their functionals in duality. Z. Wahrsch. Verw. Gebiete 24 (1972), 229-246. MR 0329056 (48:7398)
  • [10] -, The cofine topology revisited (J. L. Doob, ed.), Proc. Sympos. Pure Math., vol. 31, Amer. Math. Soc., Providence, R.I., 1976, pp. 131-152. MR 0440713 (55:13584)
  • [11] -, Notes on the duality of Markov processes, Paris lecture notes (unpublished).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J45, 60J40

Retrieve articles in all journals with MSC: 60J45, 60J40

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society